# SDR CA130809006

- Difficulty date: August 4, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech B200
- Aircraft time: 11,609 hours
- Engine: Pwa PT642A
- System (JASC): 3432 · Glide Slope System
- Part: Amplifier
- Part number: DB415
- Condition: Misinstalled
- Location: Audio
- Stage of operation: AP
- How discovered: O
- Nature of condition: H, W
- Precautionary procedure: A

## Discrepancy

(CAN)  THE AIRCRAFT EXPERIENCED AUDIO CONTROL ISSUES ON A ROUTINE FLIGHT FROM YEG TO YMM, MAINTENANCE WAS CALLED OUT AND VERIFIED THE AUDIO AMP HAD FAILED. THE AMP WAS REPLACED AND THE AUDIO SYSTEM WAS GROUND FUNCTION CHECKED SERVICEABLE. ON AUG 6, 2013 THE AIRCRAFT WAS ON IT`S SECOND TRIP OF THE DAY AND WAS CONDUCTING AN ILS APPROACH I DUE TO IFR WEATHER CONDITIONS. ON THE APPROACH IT WAS NOTICED THAT THE ADI WAS FLAGGED U/S AND THAT THE GLIDE SLOPE WAS NOT REACTING ON EITHER THE CO-PILOT OR PILOT SIDE ON BOTH NAV AND GPS MODE. THE CAPTAIN THEN ELECTED TO CONDUCT AN OVERSHOOT AND HEAD BACK TO THEIR ALTERNATE AIRPORT WHERE THE WEATHER WAS VFR AT THE TIME. ONCE IN LEVEL FLIGHT THE CREW CONTACTED MAINTENANCE VIA THE A/C SAT PHONE. THE PRM ADVISED THEM TO IF POSSIBLE TO DIVERT WHERE THERE WAS MORE RESOURCES AVAILABLE TO TROUBLESHOOT AN AVIONICS ISSUE. UPON INSPECTION OF THE SNAG THE AVIONICS TECH FOUND THAT A RELAY IN THE AVIONICS BAY WAS IN FACT LOCATED IN THE WRONG POSITION, THE RELAY WAS RELOCATED AND THE GLIDE SLOPE FUNCTIONED NORMALLY. A TEST FLIGHT WAS CONDUCTED TO VERIFY THE SYSTEM FUNCTION CHECKED SERVICEABLE AND THE AIRCRAFT WAS FLOWN BACK TO BASE A COMPANY INVESTIGATION REVELED THAT WHEN MAINTENANCE WAS TROUBLESHOOTING THE INITIAL AUDIO SNAG SEVERAL RELAYS WHERE REMOVED TESTED AND REINSTALLED. THE AME ADMITTED TO BEING PRESSURED BY THE FLIGHT CREW AND PARAMEDICS TO DO AS A FLIGHT WAS PENDING ON THE SNAG BEING RECTIFIED QUICKLY. THIS IS NOT COMPANY POLICY AND WE ARE LOOKING AT INSTALLING FURTHER POLICIES TO PREVENT THIS FROM HAPPENING AGAIN IN FUTURE. BECAUSE IT WAS NOT KNOWN AT THE TIME BY EITHER THE AME OR THE CREW THAT THE GLIDE SLOPE SYSTEM RELAY HAD BEEN TAMPERED WITH THE SYSTEM WAS NOT FUNCTION CHECKED PRIOR TO THE AIRCRAFT BEING RELEASED BACK TO SERVICE.
